Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 404, NWS Norman, OK

May 26, 2016Foard County, Wilbarger County, Texas

NWS Norman, OK issued this severe thunderstorm warning at May 26, 2016, 9:15 PM CDT for Foard County, Wilbarger County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2016, 9:15 PM CDT (02:15 UTC)
Expired
May 26, 2016, 10:00 PM CDT
In force
45 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Tornado
Possible
Hail
2.75 in
Wind
60.0 mph

Counties Foard County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 58 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 1:31 PM CDTTornado WatchSPC10 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 2.3 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2016-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 655 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2016-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 173 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
655 J/kg
Mixed-layer CIN
-165 J/kg
Mixed-layer LCL
1432 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
173 m²/s²
0-3 km storm-relative helicity
209 m²/s²
Significant tornado parameter
0.1
Supercell composite
8.5

Open this sounding in Storm Lab

The text

As transmitted.

891 
WUUS54 KOUN 270215
SVROUN
TXC155-487-270300-
/O.NEW.KOUN.SV.W.0404.160527T0215Z-160527T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
915 PM CDT THU MAY 26 2016

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN WILBARGER COUNTY IN NORTHERN TEXAS...
  EAST CENTRAL FOARD COUNTY IN NORTHERN TEXAS...

* UNTIL 1000 PM CDT

* AT 914 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 4 MILES NORTHEAST OF THALIA TO 7 MILES SOUTHEAST OF
  CROWELL...MOVING EAST AT 40 MPH.

  THESE ARE VERY DANGEROUS STORMS. 

  HAZARD...BASEBALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED. 
           EXPECT SHATTERED WINDOWS...EXTENSIVE DAMAGE TO ROOFS...
           SIDING...AND VEHICLES. 

* LOCATIONS IMPACTED INCLUDE...
  THALIA...LOCKETT...HARROLD...GRAYBACK AND RAYLAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3407 9963 3407 9958 3406 9955 3407 9953
      3408 9950 3407 9949 3408 9948 3410 9895
      3384 9896 3384 9936 3393 9973
TIME...MOT...LOC 0214Z 266DEG 36KT 3403 9949 3392 9962 

TORNADO...POSSIBLE
HAIL...2.75IN
WIND...60MPH
 
$$

..SPEG.
1 follow-up statement
743 
WWUS54 KOUN 270242
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
942 PM CDT THU MAY 26 2016

TXC155-270251-
/O.CAN.KOUN.SV.W.0404.000000T0000Z-160527T0300Z/
FOARD TX-
942 PM CDT THU MAY 26 2016

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL FOARD COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED INTO
WILBARGER COUNTY...THEREFORE THE WARNING HAS BEEN CANCELLED FOR
FOARD COUNTY.

LAT...LON 3410 9895 3400 9909 3395 9935 3394 9947
      3406 9948 3408 9948
TIME...MOT...LOC 0241Z 253DEG 22KT 3405 9940 

$$

TXC487-270300-
/O.CON.KOUN.SV.W.0404.000000T0000Z-160527T0300Z/
WILBARGER TX-
942 PM CDT THU MAY 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR SOUTHERN WILBARGER COUNTY...

AT 941 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LOCKETT...MOVING
EAST AT 25 MPH.

HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND 
         DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LOCKETT...HARROLD...GRAYBACK AND RAYLAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3410 9895 3400 9909 3395 9935 3394 9947
      3406 9948 3408 9948
TIME...MOT...LOC 0241Z 253DEG 22KT 3405 9940 

TORNADO...POSSIBLE
HAIL...2.50IN
WIND...60MPH
 
$$

..SPEG.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 6:45 PM CDT, 2 hours 30 minutes earlier.

Area forecast discussion, May 26, 6:45 PM CDT, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Norman OK
645 PM CDT THU MAY 26 2016

.DISCUSSION...
Aviation discussion for the 00z TAFs is below.

&&

.AVIATION...
Have very low confidence in the TAFs. Overall...think VFR
conditions will occur.

Some MVFR conditions are likely to occur across the area...mainly
07-16z...but not sure exactly where and when.

Isolated to numerous TSRA will occur across Oklahoma and north
Texas for the next 24 hours. Determining exactly where and when
this activity occurs remain uncertain. Kept VCTS and TEMPO TSRA
mention at sites in western Oklahoma and western north Texas
through 06z where confidence of storms is higher.

Non-convective low level wind shear may form 01-13z across parts
of the area...but did not mention due to low confidence of
occurrence.

MBS

&&

.PREV DISCUSSION... /issued 343 PM CDT THU MAY 26 2016/

DISCUSSION...
With the exception of far northwest Oklahoma, most of the western
third of Oklahoma and adjacent area of northern Texas are clear
to partly cloudy. Weak height falls will overspread the
Panhandles late this afternoon and evening in advance of a trough
over Colorado/New Mexico. At least widely scattered thunderstorms
should develop along and near a dryline in extreme western
Oklahoma/far eastern Texas panhandle. Extreme instability and deep
layer shear will result in supercells capable of producing very
large hail...damaging RFD winds and perhaps tornadoes. With better
forcing compared with the past few days...storms should become
scattered perhaps widespread during the evening and overnight. By
late evening and overnight the main severe weather risk will be
damaging winds and hail.

Most model suggest storms will be ongoing across at least south
central and southeast Oklahoma Friday morning. There should be enough
recovery by Friday afternoon, to see widely scattered severe
storms.

Weak shortwave ridging Friday night through Saturday may provide
a lull in thunderstorm activity as the holiday weekend begins.

Thunderstorm chances will return by Sunday and last through at
least mid week. The overall flow Sunday into Monday will be rather
weak...but moderate to high instability may result in severe
thunderstorms each day.

A weak cold front may move across the Southern Plains Tuesday
into Tuesday night. This may bring some brief relief from rather
high humidity currently in place.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  66  82  63  86 /  60  40  20  10
Hobart OK         64  91  60  88 /  60  10  10  10
Wichita Falls TX  65  90  62  89 /  60  40  10  10
Gage OK           60  86  55  87 /  20  20  10  10
Ponca City OK     67  82  63  84 /  60  40  40  10
Durant OK         68  80  67  86 /  70  80  50  20

&&

.OUN Watches/Warnings/Advisories...
OK...None.
TX...None.
&&

25/17/17
Hazardous weather outlook, May 26, 9:13 PM CDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
913 PM CDT THU MAY 26 2016

OKZ004>048-050>052-TXZ083>090-280215-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
913 PM CDT THU MAY 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN
NORTH TEXAS.

.DAY ONE...TONIGHT...

.THUNDERSTORMS...
THERE IS A RISK FOR SEVERE STORMS ACROSS OKLAHOMA AND WESTERN
NORTH TEXAS THROUGH EARLY FRIDAY.

LOCATION...
AN ENHANCED RISK AREA IS WEST OF A LINE FROM WAKITA... TO EL
RENO... TO DUNCAN AND WAURIKA... INCLUDING ALL OF WESTERN NORTH
TEXAS. A SLIGHT RISK AREA ENCOMPASSES AREAS WEST OF A CHANDLER TO
MARIETTA LINE.

TIMING...
THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE NOW THROUGH 3 AM.

IMPACTS...
LARGE HAIL UP TO THE SIZE OF BASEBALLS...DAMAGING WIND GUSTS UP
TO 80 MPH...AND HEAVY RAINFALL THAT COULD LEAD TO FLASH FLOODING
WILL BE THE MAIN CONCERNS. THERE IS ALSO A LOW RISK OF
TORNADOES... MAINLY ACROSS WESTERN OKLAHOMA AND WESTERN
NORTH TEXAS.

DISCUSSION...
DISCRETE SUPERCELLS JUST EAST OF A DRYLINE IN FAR WESTERN OKLAHOMA
AND WESTERN NORTH TEXAS WILL PRODUCE MOST SEVERE WEATHER REPORTS
TONIGHT...MAINLY IN THE FORM OF VERY LARGE HAIL AND DAMAGING WIND
GUSTS. THESE STORMS SHOULD WEAKEN AS THEY MOVE EASTWARD LATER
TONIGHT. THERE IS A CHANCE THAT STORMS COULD ORGANIZE INTO ONE
OR MORE CLUSTERS LATER TONIGHT AS THEY APPROACH THE CENTRAL THIRD
OF OKLAHOMA.

THERE IS ALSO A RISK FOR A FEW TORNADOES... MAINLY IN WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS... THIS EVENING.

THE POTENTIAL FOR SEVERE STORMS WILL DECREASE AFTER 3 AM BUT
STORMS WILL LIKELY CONTINUE FRIDAY MORNING WITH SMALL HAIL AND
GUSTY WINDS POSSIBLE WITH THE STRONGEST STORMS.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS
THE RISK AREA SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS
THROUGH TONIGHT.

.HEAVY RAINFALL...
SEVERAL LOCALIZED AREAS HAVE ALREADY RECEIVED AN ABUNDANT AMOUNT
OF RAINFALL OVER THE PAST SEVERAL DAYS. THE THREAT OF LOCALIZED
FLASH FLOODING WILL CONTINUE WHERE THUNDERSTORMS MANAGE
TO DEVELOP.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

.THUNDERSTORMS...
THUNDERSTORMS WILL REMAIN POSSIBLE INTO EARLY NEXT WEEK. STRONG
TO SEVERE STORMS ARE EXPECTED FOR AT LEAST PORTIONS OF THE AREA
EACH DAY. THE MOST LIKELY AREA FOR SEVERE STORMS FRIDAY WILL BE
ALONG AND SOUTH OF I-40 AND ALONG AND EAST OF I-35.

.HEAVY RAIN...
HEAVY RAIN THAT COULD LEAD TO LOCALIZED OR FLASH FLOODING WILL
ALSO REMAIN POSSIBLE THROUGH AT LEAST THIS WEEKEND.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

MBS

In the hours before

Local storm report, May 26, 8:19 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
819 PM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0817 PM     HAIL             4 E QUANAH              34.30N 99.67W
05/26/2016  E1.50 INCH       HARDEMAN           TX   BROADCAST MEDIA

            FROM KOLJ RADIO ON HWY 287

&&

JPIKE
Local storm report, May 26, 8:43 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
843 PM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0841 PM     HAIL             8 S WOODWARD            36.32N 99.39W
05/26/2016  E1.00 INCH       WOODWARD           OK   EMERGENCY MNGR

&&

JPIKE
Local storm report, May 26, 8:46 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
846 PM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     TSTM WND GST     10 NW FREEDOM           36.87N 99.24W
05/26/2016  E60 MPH          WOODS              OK   PUBLIC

            ESTIMATED ON HWY 34

&&

JPIKE
Local storm report, May 26, 8:57 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
857 PM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0849 PM     HAIL             WOODWARD                36.43N 99.39W
05/26/2016  E1.00 INCH       WOODWARD           OK   EMERGENCY MNGR

            AT EW45 AND CTY 202

&&

JPIKE
Local storm report, May 26, 9:01 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
901 PM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0847 PM     TSTM WND GST     4 S MEDICINE MOUND      34.13N 99.59W
05/26/2016  E60 MPH          HARDEMAN           TX   EMERGENCY MNGR

&&

JPIKE
Local storm report, May 26, 9:03 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
903 PM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0849 PM     HAIL             5 SSW WOODWARD          36.37N 99.43W
05/26/2016  E1.00 INCH       WOODWARD           OK   EMERGENCY MNGR

            AT EW45 AND CTY ROAD 202

&&

JPIKE

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 7:02 PM CDTSevere Thunderstorm WarningOUNWilbarger28 min
May 26, 7:34 PM CDTSpecial Weather StatementOUNFoard26 min
May 26, 7:45 PM CDTSevere Thunderstorm WarningOUNFoard, Hardeman, Knox45 min
May 26, 8:04 PM CDTSevere Thunderstorm WarningOUNArcher, Baylor41 min
May 26, 8:23 PM CDTSevere Thunderstorm WarningOUNHardeman52 min
May 26, 8:25 PM CDTSevere Thunderstorm WarningOUNFoard50 min
May 26, 8:48 PM CDTTornado WarningOUNFoard27 min
May 26, 8:53 PM CDTSevere Thunderstorm WarningOUNWilbarger52 min
May 26, 9:57 PM CDTSevere Thunderstorm WarningOUNWichita, Wilbarger48 min
May 26, 10:44 PM CDTSevere Thunderstorm WarningOUNWichita, Wilbarger27 min
May 27, 3:25 AM CDTSpecial Weather StatementOUNClay50 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.